[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1976

Ulcerative Lichenoid Eruption From Methyldopa

Author Affiliations

St. Peters, South Australia

Arch Dermatol. 1976;112(6):880. doi:10.1001/archderm.1976.01630300076019
Abstract

To the Editor.—  Lichenoid drug eruptions from methyldopa were described originally by Stevenson,1 who noted oral mucous membrane ulceration. Tongue ulceration that lasted for several months after withdrawal of methyldopa was reported by Burry and Kirk,2 who also recorded a fixed drug eruption, evidence of which persisted six months afterwards. Sixteen patients in whom seborrhoeic or nummular eczema erupted while they were taking methyldopa were described by Church,3 who used provocation tests but who did not carry out biopsies. I report a case in which methyldopa caused a persistent lichenoid drug eruption manifested by ulceration of the feet and toes that was associated with a generalized eczema.

Report of a Case.—  A 61-year-old woman was advised during June 1974 to stop taking the methyldopa, (250mg three times daily) that she had been receiving for overUlceration of right foot at early stage. Larger bullae are forming above.

First Page Preview View Large
First page PDF preview
First page PDF preview
×